Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 2, NWS Fort Worth, TX

January 22, 2015Leon County, Robertson County, Texas

NWS Fort Worth, TX issued this river flood warning at Jan 22, 2015, 7:33 PM CST for Leon County, Robertson County, Texas. It took effect at Jan 24, 2015, 6:00 AM CST. It was in force for 25 hr.

The area

The outline as issued.

The facts

Issued
Jan 22, 2015, 7:33 PM CST (01:33 UTC)
In effect from
Jan 24, 2015, 6:00 AM CST
Expired
Jan 25, 2015, 6:45 AM CST
In force
25 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Leon County, TX, Robertson County, TX

The river

Written for the forecast point Navasota River near Easterly (EAST2).

Action stage
17 ft
Minor stage
19 ft
Moderate stage
23 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08110500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

829 
WGUS44 KFWD 230133
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE FORT WORTH TX
733 PM CST THU JAN 22 2015

...THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING AREAS IN TEXAS...

NAVASOTA RIVER NEAR EASTERLY AFFECTING LEON AND ROBERTSON COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 


&&

TXC289-395-231333-
/O.NEW.KFWD.FL.W.0002.150124T1200Z-150125T1245Z/
/EAST2.1.ER.150124T1200Z.150124T1800Z.150125T0045Z.NO/
733 PM CST THU JAN 22 2015

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NAVASOTA RIVER NEAR EASTERLY.
* FROM SATURDAY MORNING TO SUNDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 0700 PM THURSDAY THE STAGE WAS JUST ABOVE 14 FEET.
* FLOOD STAGE IS 19.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER SHOULD RISE ABOVE FLOOD STAGE BY SATURDAY 
  MORNING AND CONTINUE TO RISE TO A CREST NEAR 19 FEET BY SATURDAY 
  AFTERNOON. THE RIVER SHOULD FALL BELOW FLOOD STAGE BY SATURDAY 
  EVENING.
* AT 19 FEET MINOR LOWLAND FLOODING WILL OCCUR NEAR AND JUST BELOW
  HIGHWAY 79...WITH  THE POTENTIAL FOR THE LOSS OF CATTLE IN 
  THE FLOOD PLAIN.  

&&
 
LAT...LON 3132 9638 3102 9631 3105 9619 3132 9626

$$
1 follow-up statement
275 
WGUS84 KFWD 232054
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
254 PM CST FRI JAN 23 2015

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING AREAS IN TEXAS...
 
  NAVASOTA RIVER NEAR EASTERLY AFFECTING LEON AND ROBERTSON COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 


&&

TXC289-395-232124-
/O.CAN.KFWD.FL.W.0002.000000T0000Z-150125T1245Z/
/EAST2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
254 PM CST FRI JAN 23 2015

THE FLOOD WARNING IS CANCELLED FOR
  THE NAVASOTA RIVER NEAR EASTERLY.
* AT 0200 PM FRIDAY THE STAGE WAS 15.66 FEET.
* FLOOD STAGE IS  19 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE BUT CREST BELOW FLOOD 
  STAGE NEAR  17 FEET SATURDAY AFTERNOON.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Jan 22, 6:09 PM CST, 1 hour 24 minutes earlier.

Area forecast discussion, Jan 22, 6:09 PM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
609 PM CST THU JAN 22 2015

.AVIATION...
/00Z TAFS/
DEEP...SATURATED NORTHEASTERLY FLOW WILL PERSIST OVER NORTH
CENTRAL TEXAS THROUGH TONIGHT...PRODUCING MVFR TO IFR CONDITIONS
AT ALL TAF SITES. AS UPPER LOW NEAR EL PASO TRANSITS EASTWARD...BANDS
OF -RA WILL MOVE ACROSS THE METROPLEX/WACO TAF SITES...PARTICULARLY
PRIOR TO 07Z. STRONGEST FORCING FOR ASCENT SHOULD REMAIN DISPLACED OVER
EAST/SOUTHEAST TEXAS. THUS...DON'T BELIEVE COVERAGE WILL BE
WIDESPREAD OR RAINFALL AMOUNTS VERY HEAVY. VISIBILITIES FOR THE
MOST PART SHOULD REMAIN ABOVE 4 MILES.

WITH SLIGHTLY DRIER AIR NOTED OVER SOUTHERN OK/EXTREME NCENTRAL
TX AT 23Z...MOST CEILINGS SHOULD LIKEWISE REMAIN MVFR THROUGH 12Z.
SOME CEILINGS IN THE 007-010 RANGE WILL LIKELY OCCUR THROUGH
07Z...MAINLY IN CONJUNCTION WITH ANY BANDS OF LIGHT PRECIPITATION
THAT FORM.

SUBSIDENCE WILL BEGIN TO DOMINATE NORTH TEXAS BY 12Z FRIDAY AS
UPPER LOW MOVES INTO EAST TEXAS. MUCH DRIER AIR WILL BEGIN TO
BUILD INTO METROPLEX TAF SITES AFTER 11Z....AND EXPECT SKY
CONDITIONS TO TRANSITION TO VFR BY 14Z. MVFR CEILINGS MAY HOLD ON
A BIT LONGER AT WACO...BUT ALL SITES SHOULD SEE SCT/BKN100
CONDITIONS BY 18Z. NORTHEASTERLY SURFACE FLOW REGIME SHOULD
TRANSITION TO THE NORTH/NORTHWEST 12-15KTS BY 12-15Z FRIDAY.

BRADSHAW

&&

.PREV DISCUSSION... /ISSUED 312 PM CST THU JAN 22 2015/
AN UPPER LOW WILL OPEN UP AS IT MOVES ACROSS SOUTHWEST TEXAS
TONIGHT. THE UPPER TROUGH AXIS WILL MOVE ACROSS NORTH TEXAS ON
FRIDAY AND EXIT THE REGION BY FRIDAY EVENING. LARGE SCALE LIFT
WILL REMAIN ACROSS THE ENTIRE REGION TONIGHT AND BRING CONTINUED
PRECIPITATION CHANCES. THE BEST MOISTURE AND LIFT WILL REMAIN ACROSS
THE SOUTHERN ZONES WHERE ANOTHER ONE HALF TO ONE INCH OF RAINFALL
IS POSSIBLE. THIS ADDITIONAL RAINFALL MAY RESULT IN SOME URBAN AND
SMALL STREAM FLOODING.

THE BIG CONCERN WITH THIS FORECAST IS IF...WHEN AND WHERE WINTER
PRECIPITATION WILL FALL. THE ONE FACTOR THAT WILL CONTRIBUTE TO AN
INCREASING CHANCE OF WINTER PRECIPITATION TONIGHT WILL BE THAT THE
LOWER AND MID LEVELS OF THE ATMOSPHERE WILL COOL WITH APPROACH OF
THE UPPER SYSTEM. HOWEVER...THE SAME LAYER THAT IS CRITICAL FOR
DENDRITIC GROWTH OF SNOW CRYSTALS WILL ALSO BE DRYING AT THE SAME
TIME AND THIS WILL BE COUNTERPRODUCTIVE TO EFFICIENT SNOW
PRODUCTION. ANOTHER FACTOR THAT MAY LIMIT THE AMOUNT OF SNOW THAT
REACHES THE GROUND WILL BE ABOVE FREEZING SURFACE AND NEAR SURFACE
TEMPERATURES. THIS ABOVE FREEZING LAYER WILL BE SHALLOW BUT WARM
ENOUGH TO CAUSE MANY OF THE SNOW FLAKES TO MELT BEFORE REACHING
THE GROUND. WE STILL BELIEVE THERE WILL BE A MIX OF LIGHT RAIN AND
LIGHT SNOW BEGINNING IN THE NORTHWEST ZONES THIS EVENING AND
SPREADING SOUTH AND SOUTHEAST OVERNIGHT INTO FRIDAY MORNING. SINCE
SURFACE TEMPS WILL REMAIN ABOVE FREEZING IN NEARLY ALL ZONES...WE
DO NOT ANTICIPATE IMPACTS FROM ANY SNOW THAT FALLS. THERE COULD
BE A BRIEF WINDOW TOWARDS DAWN WHERE A FEW OF THE WEST...NORTHWEST
COUNTIES SEE ALL LIGHT SNOW WITH TEMPERATURES NEAR FREEZING.
THEREFORE...A DUSTING OF SNOW IS NOT OUT OF THE QUESTION ON
ELEVATED AND GRASSY SURFACES. IF THIS OCCURS IT WOULD BE CONFINED
TO LOCATIONS GENERALLY WEST OF A JACKSBORO TO STEPHENVILLE LINE.
THE MORE LIKELY SCENARIO IS THAT PRECIPITATION IN THE WESTERN
COUNTIES ENDS BEFORE TEMPERATURES FALL TO FREEZING.

SOME LIGHT RAIN WILL LINGER ACROSS THE SOUTHEAST HALF OF THE
REGION FRIDAY AFTERNOON WITH ALL PRECIPITATION EXITING TO THE EAST
BEFORE SUNSET.

DRY WEST TO NORTHWEST FLOW WILL SET UP ACROSS THE REGION ON
SATURDAY AND CONTINUE THROUGH MONDAY AS AN UPPER LOW OFF THE WEST
COAST CUTS OFF...TIGHTENS UP AND MOVES WEST/NORTHWEST AND AN UPPER RIDGE
BUILDS ACROSS THE WESTERN STATES. THIS PATTERN WILL BRING A CLEAR
TO PARTLY CLOUDY SKY AND TEMPERATURES NEAR OR ABOVE SEASONAL
NORMALS SATURDAY THROUGH MONDAY.

THE UPPER RIDGE WILL DEAMPLIFY AND MOVE EAST ACROSS THE STATE
TUESDAY THOUGH THURSDAY WHILE THE WEST COAST UPPER LOW GETS INGESTED
INTO A DEVELOPING LONG WAVE TROUGH. INCREASING MOISTURE ALOFT AND
AT THE SURFACE WILL RESULT IN INCREASING CLOUDS AND CONTINUED WARM
TEMPERATURES WITH HIGHS GENERALLY IN THE 60S AND LOWS IN THE 40S
AND LOWER 50S TUESDAY THROUGH THURSDAY.

IT APPEARS THAT THE NEXT RAIN CHANCES WILL ARRIVE IN NORTH TEXAS
ON FRIDAY AND POSSIBLY CONTINUE THROUGH SATURDAY...WHICH IS JUST
BEYOND THIS FORECAST PACKAGE. HOWEVER...THE GFS AND ECMWF SOLUTIONS
DIFFER GREATLY ON THE LARGE SCALE PATTERN AND ON HOW SIGNIFICANT
THIS NEXT RAINFALL EVENT WILL BE.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  38  50  33  58  36 /  60  20   5   0   0
WACO, TX              37  48  29  60  36 /  60  30   5   0   0
PARIS, TX             35  49  30  56  35 /  50  40   5   0   0
DENTON, TX            35  50  29  56  31 /  60  20   5   0   0
MCKINNEY, TX          37  51  30  56  34 /  60  20   5   0   0
DALLAS, TX            38  51  35  58  36 /  60  20   5   0   0
TERRELL, TX           38  51  32  57  34 /  60  30   5   0   0
CORSICANA, TX         39  50  33  57  36 /  60  30  10   0   0
TEMPLE, TX            38  47  31  58  36 /  60  30   5   0   0
MINERAL WELLS, TX     35  49  30  57  33 /  60  20   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

66/05
Hazardous weather outlook, Jan 22, 3:40 PM CST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
340 PM CST THU JAN 22 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
340 PM CST THU JAN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
A MIXTURE OF LIGHT RAIN AND LIGHT SNOW WILL BE POSSIBLE
TONIGHT...PRIMARILY ALONG AND NORTH OF A CISCO TO MINERAL WELLS TO
SHERMAN LINE. NO ACCUMULATION OF SNOW IS EXPECTED AT THIS TIME.

AROUND OR SHORTLY AFTER MIDNIGHT...THE LIGHT RAIN AND LIGHT SNOW
MIXTURE WILL GRADUALLY SPREAD SOUTHWARD WITH THE BEST CHANCES FOR
A LIGHT RAIN AND LIGHT SNOW MIXTURE BEING ALONG AND NORTH OF A
GOLDTHWAITE TO HILLSBORO TO SULPHUR SPRINGS LINE. NO ACCUMULATION
OF SNOW IS EXPECTED.

ALSO...PERSISTENT MODERATE RAIN MAY RESULT IN SOME MINOR FLOODING
OF LOW LYING AREAS GENERALLY EAST OF A KILLEEN TO HILLSBORO TO
CANTON LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A LIGHT RAIN AND LIGHT SNOW MIX WILL GRADUALLY END FROM THE
NORTHWEST TO SOUTHEAST THROUGH THE DAY ON FRIDAY. NO ACCUMULATION
OF SNOW IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...BUT TIMELY
REPORTS OF WINTRY PRECIPITATION ARE APPRECIATED.

15-BAIN

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.